MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-005
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 12 december 2025, a 8-6mm amplatzer pda occluder was chosen for implant for patent ductus arteriosus (pda) closure.Initially, the physician attempted to use a 6 mm avp2 device, which was determined to be too small.A subsequent attempt with an 8 mm avp2 device also proved unsuitable.While the 8 mm avp2 device remained attached within the pda, a contrast injection was administered, and the pda defect was re-measured.The dimensions of the defect were reported as pa ampulla 4.37 mm, mid pda 4.97 mm, and aortic ampulla 9.21 mm.Following this assessment, the physician removed the avp2 device safely and successfully implanted an 8-6 mm amplatzer pda occluder using an unknown delivery system.The physician stated that the sizing of the device was determined based on fluoroscopic measurements with contrast injection.A stability check was performed prior to release, which included injecting contrast to view the opposition of the device to the defect and waiting for 10 minutes with the device attached to check for any changes.There were no recaptures of the ado1 device during implantation, and no rhythm changes occurred during the procedure.The device was not removed from the patient prior to release from the delivery cable.On (b)(6) 2025, x-ray imaging revealed that the 8-6 mm amplatzer pda occluder device had migrated into the right pulmonary artery (rpa), and the device was completely dislodged from the implant site.The physician reported that the patient was stable and planned to attempt retrieval later that day.The physician stated that they did not know the reason for migration and was unsure if they would have done anything differently.The physician also stated that they did not believe the sizing was incorrect, even though x-ray imaging the next day indicated migration, suggesting mis-sizing.In the afternoon, an attempt was made to snare and remove the device from the rpa, which was unsuccessful.On (b)(6) 2025, the patient went to surgery and had the device removed.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 8-6mm amplatzer pda occluder was chosen for implant for patent ductus arteriosus (pda) closure.Initially, the physician attempted to use a 6 mm avp2 device, which was determined to be too small.A subsequent attempt with an 8 mm avp2 device also proved unsuitable.While the 8 mm avp2 device remained attached within the pda, a contrast injection was administered, and the pda defect was re-measured.The dimensions of the defect were reported as pa ampulla 4.27 mm, mid pda 4.97 mm, and aortic ampulla 9.21 mm.Following this assessment, the physician removed the avp2 device safely and successfully implanted an 8-6 mm amplatzer pda occluder using an unknown delivery system.The physician stated that the sizing of the device was determined based on fluoroscopic measurements with contrast injection.A stability check was performed prior to release, which included injecting contrast to view the opposition of the device to the defect and waiting for 10 minutes with the device attached to check for any changes.There were no recaptures of the 8-6 mm amplatzer pda occluder device during implantation, and no rhythm changes occurred during the procedure.The device was not removed from the patient prior to release from the delivery cable.On (b)(6) 2025, x-ray imaging revealed that the 8-6 mm amplatzer pda occluder device had migrated into the right pulmonary artery (rpa), and the device was completely dislodged from the implant site.The physician reported that the patient was stable and planned to attempt retrieval later that day.The physician stated that they did not know the reason for migration and was unsure if they would have done anything differently.The physician also stated that they did not believe the sizing was incorrect, even though x-ray imaging the next day indicated migration, suggesting mis-sizing.The mis-sizing of the device was determined as the physician did not approve the compression that was visualized on the fluoro imaging and determined it was not the appropriate size or device.In the afternoon of (b)(6) 2025, an attempt was made to snare and remove the device from the rpa, which was unsuccessful.On (b)(6) 2025, the patient went to surgery and had the device removed.It was also reported that the patient was in stable condition after the device dislodgement and during the retrieval attempt process.
 
Additional Manufacturer Narrative
An event of a device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine, the cause for the reported device embolization likely resulted from a device mis-sizing.Medical interventions were a result of case-specific circumstances, as an unsuccessful attempt was made to snare the device, then it was surgically removed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23995851
Report Number2135147-2026-00171
Device Sequence Number10522845
Product Code MAE
UDI-Device Identifier00811806011127
UDI-Public(01)00811806011127(17)270630(10)8557611
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-005
Device Catalogue Number9-PDA-005
Device Lot Number8557611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient SexFemale